Alert archive / Missouri / Special Weather Statements in 2017

Special Weather Statement, NWS St. Louis, MO

March 24, 20174 counties in Missouri

NWS St. Louis, MO issued this special weather statement at Mar 24, 2017, 11:46 PM CDT for 4 counties in Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2017, 11:46 PM CDT (04:46 UTC)
Expired
Mar 25, 2017, 12:30 AM CDT
In force
44 min
Issued by
NWS St. Louis, MO

Counties Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS83 KLSX 250446
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
1146 PM CDT FRI MAR 24 2017
 
ILZ102-MOZ052-060>063-065-073-250530-
Monroe IL-St. Louis MO-St. Charles MO-Washington MO-Franklin MO-
Jefferson MO-Lincoln MO-Warren MO-
1146 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...ST.
CHARLES...SOUTHEASTERN LINCOLN...JEFFERSON...NORTHEASTERN
WASHINGTON...EASTERN FRANKLIN...SOUTHWESTERN ST. LOUIS AND
SOUTHEASTERN WARREN COUNTIES UNTIL 1230 AM CDT...

At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Treloar to Old Mines. Movement was
northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
O'Fallon, St. Peters, Chesterfield, Wildwood, Ballwin, Wentzville,
Arnold, Manchester, Lake St. Louis, Washington, Festus, Dardenne
Prairie, Town and Country, Union, Eureka, Ellisville, Warrenton,
Pacific, Valley Park and De Soto.

This includes the following highways...
 Interstate 44 in Missouri between exits 239 and 274.
 Interstate 55 in Missouri between exits 170 and 190.
 Interstate 70 in Missouri between exits 199 and 220.

This also includes  Babler Memorial State Park, Washington State
Park, Route 66 State Park, Castlewood State Park, Mastodon Historic
Site, Sandy Creek Covered Bridge Historic Site, Gov. Dunklin's Grave
Historic Site, and Robertsville State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3871 9126 3899 9076 3816 9019 3800 9060
      3801 9063 3802 9062 3805 9062 3807 9061
      3808 9064 3799 9064 3793 9079
TIME...MOT...LOC 0446Z 236DEG 38KT 3869 9115 3804 9076 

$$

GKS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Mar 24, 7:11 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 24, 7:11 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
711 PM CDT Fri Mar 24 2017

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 405 PM CDT Fri Mar 24 2017

Main focus will be precip chances and potential for severe threat
thru the period.

SHRA with sct TS continues across portions of central MO this
afternoon. These will slowly propagate ewd this evening and
overnight. Ahead of theses SHRA, the area has destabilized somewhat
tho limited as dewpoints mix out into the lower 50s. This area also
remains capped with warming in the 800 mb region. There appears to
still be a limited window, in both time and space, where a severe
threat will linger late this evening. Appears the main threat will
be limited to the srn portions of the CWA with wind as the main
threat where convection can organize, or remain organized as it
propagates into the area.

Going forecast may have too much TS mentioned overnight and may
become more of a shower event thru the night.

As the stacked low continues to approach the area, expect the dry
slot to clear out precip over much of the area Sat morning. This
lull shud be brief as convection develops and fills in the area.
Still appears at least a hail threat will be exist with any storms
that develop on Sat. Can not rule out an isolated tornado threat,
but will depend on where the occluded fnt sets up. Currently, area
of most concern is nrn portions of the CWA.

The stacked low continues to fill and is expected to weaken somewhat
as it approaches the area. However, will need to monitor expected
wind speeds for Sat as an advisory may be needed. Area of most
concern are ern half to third of the CWA.

Tilly

.LONG TERM...  (Saturday Night through Next Friday)
Issued at 405 PM CDT Fri Mar 24 2017

First in the series of cutoff upper lows will be over central MO as
of 00z Sunday. So for Saturday evening, will see co-located surface
low lifting northward through eastern MO and into southeastern
IA/northwestern IL. It will slowly drag the cold front through with
showers and isolated thunderstorms. Still some concern for isolated
severe due to cold core low. The latest SPC Day 2 Outlook keeps the
region in a Marginal risk, but this could be upgraded in later
forecasts as instability trends become more clear.

Showers to taper off towards daybreak on Sunday, but could still see
some isolated showers Sunday morning due to being in cyclonic flow
on back side of system. Otherwise, most locations will be dry on
Sunday before next cutoff upper low lifts out of the desert
southwest towards region Sunday night into Monday. So will see
another round of showers and thunderstorms through Monday evening.

Active pattern to persist with weak ridging building in for Tuesday-
Tuesday night before next system moves in on Wednesday. Will see
best chances of showers and thunderstorms late Wednesday night
through Thursday Night.

As for temperatures through the period, will see lows in the 40s and
highs mainly in the 60s.

Byrd

&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 710 PM CDT Fri Mar 24 2017

Main forecast issue is trying to separate mainly wet periods from
periods that won't be as wet. Looks like two periods: one with a
band of rain with some imbedded TSRA slowly sliding eastward
tonight and then another firing up of convection Saturday
afternoon with the heating of the day. VFR conditions should
prevail at the TAF sites for much of the valid period in a warm
sector setup but as the cold front slowly moves thru beginning
late Saturday afternoon and Saturday night, this should result in
lower CIGs building in from the west and deteriorating prevailing
conditions. Some surface wind issues with an outflow boundary
affecting UIN and COU, but everything should straighten out more
from the SE for much of tonight and Saturday before shifting from
the west with cold FROPA late in the valid period or just beyond.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Mar 24, 3:38 PM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
338 PM CDT Fri Mar 24 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
338 PM CDT Fri Mar 24 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

Isolated strong to severe thunderstorms will be possible this
evening into the early overnight hours mainly across central and
southeast Missouri. The main threats with these storms will be
locally damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional strong to severe thunderstorms are expected to develop
Saturday afternoon into early Saturday evening. These
thunderstorms will be capable of large hail, locally damaging
winds, and isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening into tonight and
again on Saturday.

Byrd

In the hours before

Special weather statement, Mar 24, 9:08 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service St Louis MO
908 PM CDT FRI MAR 24 2017

MOZ049-059-250300-
Gasconade MO-Osage MO-
908 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE AND NORTHERN GASCONADE
COUNTIES UNTIL 1000 PM CDT...

At 907 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belle, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Linn, Belle, Bland, Freeburg, Chamois, Rich Fountain, Mount Sterling,
Swiss, Drake, Morrison, Frankenstein and Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.

&&

LAT...LON 3860 9194 3862 9192 3871 9169 3851 9137
      3825 9164 3829 9165 3829 9196
TIME...MOT...LOC 0207Z 209DEG 33KT 3826 9182

TES
Special weather statement, Mar 24, 10:00 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service St Louis MO
1000 PM CDT FRI MAR 24 2017

MOZ051-059-060-062-250345-
Montgomery MO-Gasconade MO-Franklin MO-Warren MO-
1000 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY...NORTHWESTERN
FRANKLIN...NORTHWESTERN WARREN AND NORTHERN GASCONADE COUNTIES UNTIL
1045 PM CDT...

At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermann, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Warrenton, Montgomery City, Hermann, Wellsville, New Florence,
Jonesburg, Truesdale, Swiss, Big Spring, Mineola, Gasconade, Berger,
High Hill, Rhineland, Morrison, McKittrick, Danville and Americus.

This includes Interstate 70 in Missouri between exits 170 and 193.

This also includes  Deutschheim Historic Site and Graham Cave State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.

&&

LAT...LON 3907 9156 3885 9110 3849 9147 3864 9164
      3870 9164 3870 9165 3874 9165
TIME...MOT...LOC 0300Z 212DEG 33KT 3868 9150

TES
Special weather statement, Mar 24, 10:38 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service St Louis MO
1038 PM CDT FRI MAR 24 2017

MOZ051-052-060>062-250430-
Montgomery MO-St. Charles MO-Franklin MO-Lincoln MO-Warren MO-
1038 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CHARLES...
LINCOLN...EAST CENTRAL MONTGOMERY...NORTHWESTERN FRANKLIN AND WARREN
COUNTIES UNTIL 1130 PM CDT...

At 1038 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bellflower to near Jonesburg to near Warrenton
to near New Haven. Movement was northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
O'Fallon, Wentzville, Lake St. Louis, Washington, Dardenne Prairie,
Troy, Warrenton, Wright City, New Haven, Elsberry, St. Paul, Moscow
Mills, Winfield, Davis, Marthasville, Jonesburg, Truesdale, Hawk
Point, Innsbrook and New Melle.

This includes Interstate 70 in Missouri between exits 188 and 217.

This also includes  Cuivre River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3915 9074 3883 9064 3847 9120 3874 9126
      3901 9136 3923 9095 3923 9093
TIME...MOT...LOC 0338Z 210DEG 52KT 3898 9134 3892 9125 3881 9120 3857
9118

GKS
Special weather statement, Mar 24, 11:25 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service St Louis MO
1125 PM CDT FRI MAR 24 2017

ILZ058-098-099-MOZ036-052-061-250515-
Calhoun IL-Greene IL-Jersey IL-Pike MO-St. Charles MO-Lincoln MO-
1125 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN...SOUTHWESTERN GREENE AND
SOUTHWESTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...ST.
CHARLES...LINCOLN COUNTIES IN EAST CENTRAL MISSOURI AND SOUTHEASTERN
PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 1215 AM CDT...

At 1124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Eolia to near Moscow Mills
to near Wentzville to near New Melle. Movement was northeast at 35
mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
O'Fallon, St. Charles, St. Peters, Florissant, Wentzville, Hazelwood,
Lake St. Louis, Bridgeton, Dardenne Prairie, Troy, Cottleville,
Elsberry, St. Paul, Moscow Mills, Winfield, Davis, Hardin, Grafton,
Elsah and Eolia.

This includes Interstate 70 in Missouri between exits 208 and 227.

This also includes  Cuivre River State Park and Pere Marquette State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3917 9039 3903 9032 3888 9034 3885 9035
      3882 9037 3883 9043 3879 9047 3866 9096
      3870 9096 3883 9094 3897 9097 3917 9121
      3938 9060
TIME...MOT...LOC 0424Z 246DEG 30KT 3916 9106 3899 9092 3887 9088 3871
9093

GKS
Special weather statement, Mar 24, 11:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
1146 PM CDT FRI MAR 24 2017

ILZ102-MOZ052-060>063-065-073-250530-
Monroe IL-St. Louis MO-St. Charles MO-Washington MO-Franklin MO-
Jefferson MO-Lincoln MO-Warren MO-
1146 PM CDT FRI MAR 24 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...ST.
CHARLES...SOUTHEASTERN LINCOLN...JEFFERSON...NORTHEASTERN
WASHINGTON...EASTERN FRANKLIN...SOUTHWESTERN ST. LOUIS AND
SOUTHEASTERN WARREN COUNTIES UNTIL 1230 AM CDT...

At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Treloar to Old Mines. Movement was
northeast at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
O'Fallon, St. Peters, Chesterfield, Wildwood, Ballwin, Wentzville,
Arnold, Manchester, Lake St. Louis, Washington, Festus, Dardenne
Prairie, Town and Country, Union, Eureka, Ellisville, Warrenton,
Pacific, Valley Park and De Soto.

This includes the following highways...
 Interstate 44 in Missouri between exits 239 and 274.
 Interstate 55 in Missouri between exits 170 and 190.
 Interstate 70 in Missouri between exits 199 and 220.

This also includes  Babler Memorial State Park, Washington State
Park, Route 66 State Park, Castlewood State Park, Mastodon Historic
Site, Sandy Creek Covered Bridge Historic Site, Gov. Dunklin's Grave
Historic Site, and Robertsville State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3871 9126 3899 9076 3816 9019 3800 9060
      3801 9063 3802 9062 3805 9062 3807 9061
      3808 9064 3799 9064 3793 9079
TIME...MOT...LOC 0446Z 236DEG 38KT 3869 9115 3804 9076

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 9:08 PM CDTSpecial Weather StatementLSXGasconade, Osage52 min
Mar 24, 9:16 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage44 min
Mar 24, 10:00 PM CDTSpecial Weather StatementLSXMontgomery45 min
Mar 24, 10:38 PM CDTSpecial Weather StatementLSXLincoln, Warren52 min
Mar 24, 11:25 PM CDTSpecial Weather StatementLSXLincoln, Saint Charles50 min
Mar 25, 12:39 AM CDTSpecial Weather StatementLSXSaint Charles, Saint Louis, City of Saint Louis81 min
Mar 25, 8:51 AM CDTRiver Flood WarningLSXReynolds31 hr
Mar 25, 6:38 PM CDTTornado Warning Tornado observedLSXRalls37 min
Mar 25, 6:24 PM CDTSpecial Weather StatementLSXJersey51 min

Nearby

Special Weather Statements in Missouri, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.